Is it okay to use more minoxidil?

Using more minoxidil is not advised

The dosings of medications have been carefully worked out to balance efficacy with safety. If a patient feels he or she needs more, they should speak to their physician or pharmacist regarding how to apply minoxidil efficiently. If one feels this dose does not work, they might consider a variety of off label means... but only under supervision. This could include using a bit more than 1 mL, or using oral minoxidil at low doses.

 

Side effects of using too much minoxidil

The side effects of overdosing on minoxidil include worsening headaches, dizzininess, low blood pressure, heart palpitations, heart rhythm disturbances, ankle swelling, hair growth on the body. Rarely patients end up in the emergency department every year because they feel so unwell after using too much minoxidil. 

Minoxidil is a drug and use must be respected.

 


Dr. Jeff Donovan is a Canadian and US board certified dermatologist specializing exclusively in hair loss. To schedule a consultation, please call the Whistler office at 604.283.1887



Share This
-->